Florida, 2007Wildfire and Hail in Florida, July 21, 2007
July 21, 2007 · NWS JAX · 19 events in 8 counties and zones
An un-seasonal amplified upper level trough and attendant surface front moved into the forecast area during the afternoon and evening hours. Strong differential positive vorticity advection, high surface based instability, large CAPE in the hail growth zone and low level forcing spawned widespread severe storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An un-seasonal amplified upper level trough and attendant surface front moved into the forecast area during the afternoon and evening hours. Strong differential positive vorticity advection, high surface based instability, large CAPE in the hail growth zone and low level forcing spawned widespread severe storms. Aloft cool 500 mb around -10 degrees Celsius were noted and mid level dry air moved over the area, and both factors increased downdraft strength in storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 21, 1:48 PM EST, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 21, 1:48 PM EST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
248 PM EDT SAT JUL 21 2007
...SEVERE TSTM WATCH FOR THE SOUTHERN PORTION OF THE AREA THROUGH
9 PM EDT...
.DISCUSSION...SO FAR SO GOOD...WE HAVE A BIT OF CONVECTION FIRING
UP ON AN OLD BOUNDARY IN CHARLTON COUNTY GEORGIA BUT OTHERWISE WE
REMAIN CONVECTION FREE. THAT IS LIKELY TO CHANGE SOON AS MARION
COUNTY HAS CLEARED OUT MUCH EARLIER THAN ELSEWHERE AND WE HAVE
GOOD CAPE IN THE LOW LEVELS AND COLD AIR ALOFT. THIS SHOULD
PRODUCE A GOOD LAPSE RATE OVER THE COUNTY WITH THE MOST PRONOUNCED
BOUNDARY BEING THE PRETTY SHARP BOUNDARY BETWEEN THE CLOUD COVERAGE
AND THE CLEAR SKIES OVER THE NORTHERN PORTION OF THE COUNTY. BET
THERE WILL BE ENOUGH TEMP CONTRASTS FOR CONVECTION TO FIRE THERE
FIRST THIS AFTERNOON. HOPEFULLY ALL OF THE SEVERE STUFF STAYS
SOUTH OF THE FORECAST AREA BUT IF I HAD TO BET ID PLACE MY MONEY
ON SOMETHING HAPPENING IN MARION COUNTY.
LOOKING AT THE SYNOPTIC SITUATION I HAVE TO ASK...IS THIS JULY?
AS ALMOST LOOKS MORE LIKE A WINTER TIME TYPE PATTERN THAN MID
SUMMER WITH A CLOSED UPPER LEVEL LOW OVER THE APPALACHIANS AND AN
OLD FRONTAL BOUNDARY DRAPED ACROSS NORTH FLORIDA. THE FRONT WILL
REMAIN ACROSS THE AREA FOR THE NEXT SEVERAL DAYS WITH COLD AIR
ALOFT. SO EXPECT THE BEST CHANCE OF RAIN AND CONVECTION TO BE
ACROSS THE FLORIDA PORTION THROUGH MONDAY WHERE THE GREATEST LIFT
AND MOISTURE WILL BE CONCENTRATED. AS A RIDGE OVER THE MID-
ATLANTIC STATES SHIFTS EAST THE RETURN FLOW WILL BRING INCREASING
MOISTURE OUT OF THE GULF AND A RETURN TO NORMAL DIURNAL CONVECTION
ACROSS THE ENTIRE AREA FOR NEXT WEEK.
IN THE EXTENDED THE UPPER LEVEL LOW SLOWLY RETROGRADES AND DECAYS
OVER THE MID WEST WITH THE MID-ATLANTIC RIDGE RE-ESTABLISHING ITS
SELF ACROSS THE REGION INTO NEXT WEEKEND.
&&
.AVIATION...VFR CONDS CONTINUE EXCEPT IN AREAS NEAR STORMS. AS
WINDS SHIFT NE-E... OCCASIONAL MVFR CONDS WILL BE POSSIBLE EARLY
SUNDAY MORNING FOR TAF SITES NEAR COAST.
&&
.MARINE...NO HEADLINES. AS TROUGH SETTLES SOUTH OF THE AREA WINDS
WILL SHIFT TO ONSHORE SUNDAY AND MONDAY. THEN A RIDGE WILL BUILD
OVER THE WRN ATLANTIC SETTING UP SLY FLOW FOR REMAINDER OF NEXT
WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 69 90 66 91 / 30 40 10 20
SSI 74 85 71 85 / 40 50 10 20
JAX 71 87 68 87 / 50 60 20 30
SGJ 74 82 72 84 / 60 70 20 40
GNV 71 87 69 87 / 50 70 30 40
OCF 72 87 69 87 / 50 70 30 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
SANDRIK/TRABERT
Hazardous weather outlook, Jul 21, 10:22 AM EST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1122 AM EDT SAT JUL 21 2007
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-212200-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1122 AM EDT SAT JUL 21 2007
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
THIS AFTERNOON AND TONIGHT...
...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE SOUTHERN
COUNTIES UNTIL 9 PM EDT...
A COLD FRONT WILL SAG TO NEAR THE FLORIDA-GEORGIA LINE TODAY.
THIS FEATURE IN COMBINATION WITH AN UPPER LEVEL DISTURBANCE WILL LEAD
TO SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS NORTHEAST FLORIDA AND
EXTREME SOUTHEAST GEORGIA. ISOLATED SEVERE STORMS WILL BE POSSIBLE
THIS AFTERNOON AND EVENING...IN AND NEAR THE WATCH AREA. LARGE HAIL
UP TO ONE AND ONE HALF INCH IN DIAMETER AND DAMAGING WINDS WILL BE
THE PRIMARY CONCERNS WITH THESE STORMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY
WITH STRONG TO SEVERE THUNDERSTORMS POSSIBLE SUNDAY AFTERNOON AND
EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS REQUESTED ACROSS NORTH FLORIDA FOR THIS
AFTERNOON AND THIS EVENING.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
SANDRIK
In the hours before
Special weather statement, Jul 21, 2:08 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
308 PM EDT SAT JUL 21 2007
GAZ150-164-212000-
CHARLTON-WARE-
308 PM EDT SAT JUL 21 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON AND WARE
COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 400 PM EDT...
AT 308 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 13 MILES NORTHWEST OF ST. GEORGE...OR 15
MILES SOUTHEAST OF STEVEN FOSTER STATE PARK...MOVING EAST AT 15 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ST. GEORGE
THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
HURLBUT
Special weather statement, Jul 21, 2:27 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
327 PM EDT SAT JUL 21 2007
FLZ024-GAZ164-212015-
CHARLTON-NASSAU-
327 PM EDT SAT JUL 21 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL CHARLTON
AND NORTHWEST NASSAU COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 415 PM EDT...
AT 327 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES WEST OF HILLIARD...MOVING
SOUTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND HILLIARD THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ZAPPE
Special weather statement, Jul 21, 2:42 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
342 PM EDT SAT JUL 21 2007
FLZ040-212045-
MARION-
342 PM EDT SAT JUL 21 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EXTREME
SOUTHWESTERN MARION COUNTY FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 445 PM EDT...
AT 342 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES EAST OF DUNNELLON...OR 7 MILES
SOUTH OF RAINBOW LAKES ESTATES...MOVING EAST BETWEEN 5 AND 10 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND RAINBOW LAKES
ESTATES AND DUNNELLON THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH
IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ZAPPE
Special weather statement, Jul 21, 2:47 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
347 PM EDT SAT JUL 21 2007
FLZ023-212045-
BAKER-
347 PM EDT SAT JUL 21 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN BAKER
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 445 PM EDT...
AT 347 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTH OF TAYLOR...OR 21 MILES
SOUTHEAST OF FARGO...MOVING SLOWLY EAST 5 TO 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TAYLOR THROUGH 445 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ZAPPE
Special weather statement, Jul 21, 2:53 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
353 PM EDT SAT JUL 21 2007
FLZ040-212100-
MARION-
353 PM EDT SAT JUL 21 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EXTREME EASTERN
MARION COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 500 PM EDT...
AT 353 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES EAST OF JUNIPER SPRINGS...MOVING
SOUTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND JUNIPER SPRINGS THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH
IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ZAPPE
Special weather statement, Jul 21, 3:16 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
416 PM EDT SAT JUL 21 2007
FLZ025-212100-
DUVAL-
416 PM EDT SAT JUL 21 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 500 PM
EDT...
AT 416 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 12 MILES WEST OF JACKSONVILLE INTERNATIONAL
AIRPORT...OR 8 MILES SOUTHWEST OF CALLAHAN...MOVING EAST AT 20 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND JACKSONVILLE
INTERNATIONAL AIRPORT...OCEANWAY...DOWNTOWN JACKSONVILLE...
TALLYRAND...FORT CAROLINE AND ARLINGTON THROUGH 500 PM EDT. HAIL UP
TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE
REQUIRED.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
HURLBUT
Event by event
13 thunderstorm wind, 3 hail, 1 wildfire, 1 funnel cloud, 1 heavy rain. Local standard time, as filed.
Thunderstorm Wind, Nassau
- When
- July 21, 3:20 PM EST
- Where
- Nassau County, 0.6 mi W of Bryceville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.380, -81.940
Large tree limbs and power lines were blown down along Highway 301 and Motts Road for 3-4 miles. Power outages were also reported.
Thunderstorm Wind, Nassau
- When
- July 21, 3:33 PM EST
- Where
- Nassau County, 0.6 mi W of Bryceville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.380, -81.940
Trees and power lines were blown down along Highway 301 near Bryceville.
Thunderstorm Wind, Marion
- When
- July 21, 3:40 PM EST
- Where
- Marion County, 2.42 mi E of Summerfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.020, -81.990
Trees and power lines were blown down over the road at the intersection of Southeast 107 Court and Southeast 132nd Place in Lake Weir. Trees and power lines were also blown down at 11890 Southeast Sunset Harbor Road in Lake Weir.
Hail, Marion
- When
- July 21, 4:00 PM EST
- Where
- Marion County, Moss Bluff
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.080, -81.880
Dime and quarter size hail was reported in Moss Bluff.
Thunderstorm Wind, Duval
- When
- July 21, 4:00 PM EST
- Where
- Duval County, 0.91 mi SW of Marietta
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.310, -81.790
Trees and power lines were blown down near Attleboro Road, about 2 miles west of the Normandy area.
Thunderstorm Wind, Duval
- When
- July 21, 4:20 PM EST
- Where
- Duval County, Dinsmore
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.430, -81.770
Trees and power lines were blown down near New Kings Road and Edgewood, both on the northwest side of Jacksonville.
Thunderstorm Wind, Clay
- When
- July 21, 4:30 PM EST to 4:50 PM EST
- Where
- Clay County, Orange Park to 0.69 mi S of Green Cove Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.170, -81.700
A downburst occurred over Orange Park and Fleming Island around 530 pm local time. At 530 pm, a former NWS employee in Orange Park reported a wall cloud with strong rotation. The cloud snapped tree tops in the neighborhood. A roof was also blown off a home on Arbor Circle Drive. By 532 pm, numerous trees were down in Doctors Inlet and Fleming Island. Trees were blown down across the CSX railroad tracks in Doctors Inlet and a gas station also suffered tree damage. At 540 pm, winds were gusting around 50 mph and pea size hail was reported on Fleming Island. Wind gusts snapped a pine tree which fell and damaged a screened room in Eagle Harbor. By 545 pm, widespread tree damage occurred on the southern tier of Fleming Island, south of Hibernia and north of Black Creek. Tree tops were snapped and blown off in Fleming Island Plantation, and some were blocking roads in the subdivision. Minor damage occurred to a mobile home on Floyd Street and a cabinet shop off of Ebb Tide Road and U.S. Highway 17 had roof damage. A portion of the baseball backstop at St. Johns Country Day School on Doctors Lake Drive was bent and several large trees on campus were snapped or uprooted.
Hail, Clay
- When
- July 21, 4:45 PM EST to 4:50 PM EST
- Where
- Clay County, 2.08 mi N of Hibernia to 0.69 mi S of Green Cove Spgs
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.100, -81.700
A spotter reported penny size hail on Fleming Island around 545 pm local time. By 550 pm, quarter size hail was occurring over Highway 17 in Green Cove Springs. Thunderstorm winds also downed trees and caused roof damage in Green Cove around this time.
Thunderstorm Wind, Clay
- When
- July 21, 5:02 PM EST
- Where
- Clay County, 0.69 mi S of Green Cove Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 29.990, -81.680
A roof was blown off of a home in Green Cove Springs.
Thunderstorm Wind, St. Johns
- When
- July 21, 5:15 PM EST
- Where
- St. Johns County, 3.51 mi N of Elwood
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 30.050, -81.560
Trees and large tree limbs were blown down about 5 miles southeast of Fruit Cove.
Thunderstorm Wind, Putnam
- When
- July 21, 5:30 PM EST
- Where
- Putnam County, 1.83 mi SW of Federal Pt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 29.710, -81.540
Large tree limbs were blown down near Hastings. Tree limb diameters were 8-10 inches.
Thunderstorm Wind, Alachua
- When
- July 21, 5:40 PM EST
- Where
- Alachua County, 1.8 mi W of Orange Hgts
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 29.720, -82.160
A spotter reported 4-5 large oak trees were blown across State Road 26, about 1 mile west of Orange Heights.
Thunderstorm Wind, Hamilton
- When
- July 21, 6:00 PM EST
- Where
- Hamilton County, 0.91 mi NW of White Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.340, -82.760
Trees were blown down in White Springs.
Thunderstorm Wind, Putnam
- When
- July 21, 6:30 PM EST
- Where
- Putnam County, 0.6 mi W of Bostwick
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.770, -81.640
Power lines were blown down in Bostwick.
Thunderstorm Wind, St. Johns
- When
- July 21, 6:30 PM EST
- Where
- St. Johns County, Elkton to 0.92 mi SE of Hastings
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.780, -81.430
Numerous trees were blown down in Elkton. Power lines were blown down near Hastings.
Wildfire, St. Johns
- When
- July 21, 6:30 PM EST
- Where
- St. Johns forecast zone
- Reported by
- Law Enforcement
A lightning strike caused a temporary brush fire about 5 miles north of St. Augustine Airport.
Funnel Cloud, Duval
- When
- July 21, 7:02 PM EST to 7:11 PM EST
- Where
- Duval County, 7.7 mi N of Ft George Is
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.510, -81.450
Several reports of a funnel cloud were received between 802-811 pm local time. The cloud formed over the south end of Amelia Island over Nassau Sound. One report said that it touched down as a waterspout; another report said that the cloud lifted back up into the parent cloud.
Hail, Marion
- When
- July 21, 9:00 PM EST
- Where
- Marion County, Moss Bluff
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.080, -81.880
Dime to quarter size hail was reported in Moss Bluff.
Heavy Rain, Duval
- When
- July 21, 10:37 PM EST
- Where
- Duval County, 1.38 mi ESE of Marietta
- Reported by
- Trained Spotter
- Coordinates
- 30.310, -81.760
A spotter in the Normandy area measured 2.81 inches of rainfall in the afternoon and evening.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, July 21 to 22, 2007$2.6 million · EF2 · 18 events
- Tornado and Hail in Florida, July 21, 2007$15 million · EF0 · 8 events
- Tornado and Hail in Florida, July 21, 2007$1.5 million · EF0 · 6 events
- Flash Flood in Colorado, July 21, 2007$1.0 million · 1 event
- Flash Flooding and Damaging Winds in Arizona, July 21, 2007$235,000 · 61 kt wind · 6 events
- Flash Flooding and Damaging Wind in Arizona, July 21, 2007$70,000 · 60 kt wind · 4 events
- Hail and Damaging Winds in Georgia, July 21, 20071.75 in hail · 16 events
- Flash Flooding and Flooding in Texas, July 21 to 24, 200713 events
- Hail and Damaging Winds in Florida, July 21, 20071 in hail · 13 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 21, 20074 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 21, 20073 events
- Flash Flooding in Texas, July 21, 2007$2,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44929, 44930, 44931, 44926, 44933, 44935, 44942, 44927, 44945, 44947, 44949, 44950, 44951, 44952, 44953, 45382, 44924, 44954, 44928.